Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 92, NWS New Orleans, LA

August 11, 2017Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Aug 11, 2017, 8:30 PM CDT for Pearl River County, Mississippi. It took effect at Aug 12, 2017, 3:24 AM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Aug 11, 2017, 8:30 PM CDT (01:30 UTC)
In effect from
Aug 12, 2017, 3:24 AM CDT
Expired
Aug 13, 2017, 11:17 AM CDT
In force
32 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

087 
WGUS44 KLIX 120130
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
830 PM CDT Fri Aug 11 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  West Hobolochitto Creek Near McNeill affecting Pearl River County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.



Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!



A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-130730-
/O.NEW.KLIX.FL.W.0092.170812T0824Z-170813T1617Z/
/MNLM6.1.ER.170812T0824Z.170812T1800Z.170813T1017Z.NO/
830 PM CDT Fri Aug 11 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The West Hobolochitto Creek Near McNeill.
* from late tonight to Sunday morning.
* At  7:45 PM Friday the stage was 12.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 16.0 feet by tomorrow early afternoon.the river will 
  fall below flood stage by Sunday morning.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&
 
LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968






$$
2 follow-up statements
292 
WGUS84 KLIX 121426
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
926 AM CDT Sat Aug 12 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-131800-
/O.EXT.KLIX.FL.W.0092.000000T0000Z-170813T1800Z/
/MNLM6.1.ER.170813T0600Z.170813T0600Z.170813T1200Z.NO/
926 AM CDT Sat Aug 12 2017

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The West Hobolochitto Creek Near McNeill.
* until Sunday afternoon.
* At  8:45 AM Saturday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

$$
450 
WGUS84 KLIX 130110
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
810 PM CDT Sat Aug 12 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-130140-
/O.CAN.KLIX.FL.W.0092.000000T0000Z-170813T1800Z/
/MNLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 PM CDT Sat Aug 12 2017

The Flood Warning is cancelled for
  The West Hobolochitto Creek Near McNeill.
* At  7:45 PM Saturday the stage was 12.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 13.2 feet. The 
  river will continue to fall in the the following days. 
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 3:55 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 11, 3:55 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
355 PM CDT Fri Aug 11 2017

.Synopsis...
This morning upper air analysis indicated a positively tilted
short wave from west Tennessee to northwest Louisiana providing a
general lift for storms today. Upper high was located over Texas
with the associated ridge axis southeast to upper Texas coast over
northwest Gulf. A general west to northwest flow was noted from
850mb to 300mb over the forecast area. In addition, this morning
sounding revealed a relatively dry layer from 550mb to 200mb. As a
result, storms were moving easterly this afternoon. Surface
analysis showed a weak stationary frontal zone north of the area.
a 1020mb high was noted over the north central gulf. Latest
precipitable water values on a planer view showed a large swath of
moisture with 1.75 to 2 inches from Carolinas coast to east
Texas. 18

.DISCUSSION...
The short wave will push through overnight. Lower levels will
remain moist and pw values will likely remain around 2 inches
through next week. While storm coverage will be scattered at a
snapshot, movement of these storms will yield numerous coverage
for the whole day periods through next week. Upper level high will
remain west and warming in the mid layers will remain west as
well. Inhibitors to convection will be limited and convection will
develop late morning through afternoon through next week. At the
surface, synoptic scale focus will not be in play and pinpointing
a location for max rain amounts will be difficult through next
week. High over Texas will dampen/retreat farther west by Sunday
and westerly flow will try to push mid layer moisture east for
next week. This will not eliminate our rain chances but knock it
down our rain chances down to 50 to 60 percent. Upper level high
will rebuild over the plains and Lower Mississippi valley by next
weekend and rain chances will lower with temps increasing. 18

&&

.AVIATION...

Prevailing VFR conditions are expected tonight for most of the
terminals. However, at KMCB another low level inversion should
produce a period of IFR ceilings and visibilities around 12z. These
restrictions should persist through around 14-15z before improving.
Between 15 and 18z, scattered convection should begin to redevelop
as the convective temperature is reached and exceeded. The risk of
convection should then persist through 00z, and have VCTS wording in
place to reflect this risk. 32

&&

.MARINE...

Overall, a very benign and typical Summer weather pattern is
expected over the coastal waters through early next week.  A
prevailing onshore flow of 5 to 10 knots and seas of 1 to 2 feet can
be expected through the period.  Scattered thunderstorm activity
should develop each day resulting in locally higher waves and wind
gusts at times.  Otherwise, no significant weather impacts are
expected over the waters. 32

&&

DSS code: Yellow.
Deployed: NOHSEP.
Activation: None.
Activities: DSS support for NOHSEP; Monitoring Convective trends and
            River Flooding.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red =    Full engagement for Moderate risk of severe and/or direct
         tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  89  74  88 /  20  60  30  60
BTR  75  90  75  90 /  20  60  30  60
ASD  78  89  75  90 /  20  60  30  60
MSY  78  89  78  89 /  20  60  20  60
GPT  75  89  74  90 /  20  60  20  50
PQL  75  89  74  89 /  20  60  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Aug 11, 5:15 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
515 PM CDT Fri Aug 11 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-121015-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
515 PM CDT Fri Aug 11 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Lingering showers and thunderstorms should dissipate by 9 pm this
evening. There is a chance of new or ongoing storms moving into
portions of the outlook area from the north late tonight before
sunrise, mainly from Tylertown to Bogalusa to Picayune eastward.
Occasional lightning, gusty winds 25 to 35 mph and locally heavy
rainfall would be the main impacts from any overnight storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms are expected each
day during the period. A few of these storms could become strong,
producing gusty winds, frequent lightning and heavy rainfall that
could result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

24/RR

In the hours before

Special weather statement, Aug 11, 3:32 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
332 PM CDT FRI AUG 11 2017

LAZ037-071-MSZ069-070-112100-
St. Helena-Northern Tangipahoa-Pike-Amite-
332 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA AND
NORTHWESTERN TANGIPAHOA PARISHES...SOUTHERN PIKE AND SOUTHEASTERN
AMITE COUNTIES...

At 332 PM CDT, a strong thunderstorm was located near Gillsberg, or
12 miles southwest of Mccomb, moving southeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Magnolia, Kentwood, Osyka and Gillsberg.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3108 9027 3100 9032 3100 9035 3096 9035
      3084 9043 3104 9071 3120 9060
TIME...MOT...LOC 2032Z 301DEG 16KT 3109 9058

32
Special weather statement, Aug 11, 4:33 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
433 PM CDT FRI AUG 11 2017

LAZ039-040-071-072-MSZ071-077-112200-
Washington-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Walthall-Pearl River-
433 PM CDT FRI AUG 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...EAST CENTRAL TANGIPAHOA AND WASHINGTON PARISHES...SOUTH
CENTRAL WALTHALL AND NORTHWESTERN PEARL RIVER COUNTIES...

At 433 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Dexter to 7 miles south
of Wilmer. Movement was southeast at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Bogalusa, Covington, Franklinton, Abita Springs, Varnado, Folsom,
Sun, Bush, Enon, Crossroads and Angie.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3092 8954 3045 9008 3068 9043 3105 9002
TIME...MOT...LOC 2133Z 296DEG 23KT 3097 9002 3071 9032

32
Special weather statement, Aug 11, 4:59 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
459 PM CDT FRI AUG 11 2017

LAZ039-040-072-MSZ077-112245-
Washington-Southern Tangipahoa-St. Tammany-Pearl River-
459 PM CDT FRI AUG 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...EAST CENTRAL TANGIPAHOA...EASTERN WASHINGTON PARISHES IN
SOUTHEASTERN LOUISIANA AND PEARL RIVER COUNTIES...

At 459 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Sandy Hook to near Bogalusa to 6 miles
west of Folsom. Movement was southeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Bogalusa, Picayune, Covington, Poplarville, Abita Springs, Varnado,
Madisonville, Folsom, Sun, Enon, Crossroads, Bush, Mcneil and Angie.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3100 8950 3100 8948 3098 8947 3098 8943
      3100 8942 3098 8938 3061 8956 3035 9006
      3037 9014 3061 9041 3085 8995 3100 8987
      3100 8955 3102 8955 3101 8950
TIME...MOT...LOC 2159Z 305DEG 17KT 3106 8979 3083 8991 3062 9030

32
Special weather statement, Aug 11, 8:05 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
805 PM CDT FRI AUG 11 2017

LAZ034>036-120200-
East Feliciana-Pointe Coupee-West Feliciana-
805 PM CDT FRI AUG 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHERN POINTE COUPEE AND CENTRAL EAST FELICIANA PARISHES...

At 805 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wakefield to near Cottonport.
Movement was southeast at 15 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Jackson, St. Francisville, Morganza, Wakefield, Lettsworth, Spillman
and Batchelor.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3087 9180 3097 9180 3098 9166 3097 9166
      3098 9165 3099 9135 3075 9087 3072 9174
      3074 9176 3078 9176 3081 9181 3084 9180
      3086 9182
TIME...MOT...LOC 0105Z 306DEG 13KT 3096 9138 3094 9205

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:29 PM CDTRiver Flood WarningLIXHancock, Pearl River7 days
Aug 12, 5:48 PM CDTSpecial Weather StatementLIXJackson27 min

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.